| Model Number |
VICM5 13.2 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
05/02/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- one similar complaint event(s) within associated lots were found.A review of the device labeling was completed.Iritis and fibrin precipitation are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.An inflammatory response is common after intraocular surgery; however, this is usually mild and does not require any additional interventions beyond the standard post-op regimen.In some cases, the degree of inflammation may be more severe.Surgical technique, inadvertent intraoperative trauma and the use of pro-inflammatory substances into the eye may have contributed to the event.A prolonged or persistent inflammation suggests secondary systemic health issues or ocular issues or issues with the post-op medication regimen.A longer course of post-op medications with a slow taper may be required in some instances.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.(b)(4).
Event or Problem Description
The reporter indicated that a 13.2mm vicm5 -3.50d implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral implantation of icls.Concomitant products used intraoperatively include opegan viscoelastic and the msi injector system.On day 1 toxic anterior segment syndrome (tass) was diagnosed.No diagnostics tests were performed.The last report on day 1 states there were no abnormalities in vision or symptoms but minor fibrin and pigmentation were identified.Steroid ophthalmic drops were prescribed and the symptoms subsided the next day.In the reporter's opinion the cause is reported as unknown.The lens remains implanted.
Additional Manufacturer Narrative
Additioanl information: h6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Corrected dtata: d4: primary unique device identifier (udi) #:(b)(4), "udi related data quality updates only".Claim# (b)(4).